Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 292, NWS Birmingham, AL

December 10, 2012Clay County, Cleburne County, Randolph County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 10, 2012, 9:54 AM CST for Clay County, Cleburne County, Randolph County, Alabama. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 10, 2012, 9:54 AM CST (15:54 UTC)
Expired
Dec 10, 2012, 11:00 AM CST
In force
66 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Clay County, AL, Cleburne County, AL, Randolph County, AL

What was reported inside it

TimeReportWhereRemark
Dec 10, 10:21 AM CSTTSTM WND DMGFosters Cross Roads, ALTWO TREES DOWN NEAR FOSTERS CROSS ROADS
Dec 10, 10:36 AM CSTTSTM WND DMGNewell, ALONE TREE DOWN NEAR NEWELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS54 KBMX 101554
SVRBMX
ALC027-029-111-101700-
/O.NEW.KBMX.SV.W.0292.121210T1554Z-121210T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
954 AM CST MON DEC 10 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1100 AM CST

* AT 951 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES SOUTHWEST OF MOUNT CHEAHA TO 6 MILES WEST OF ASHLAND TO
  PARKDALE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLAND...LINEVILLE...LAKE WEDOWEE...WEDOWEE...MOUNT CHEAHA...
  BARFIELD...DELTA AND FOSTERS CROSS ROADS.

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3319 8525 3311 8616 3330 8598 3338 8598
      3340 8592 3350 8590 3350 8585 3353 8581
      3366 8534
TIME...MOT...LOC 1554Z 252DEG 42KT 3344 8587 3329 8589
          3314 8608

$$

17
3 follow-up statements
521 
WWUS54 KBMX 101610
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1010 AM CST MON DEC 10 2012

ALC027-029-111-101700-
/O.CON.KBMX.SV.W.0292.000000T0000Z-121210T1700Z/
CLAY AL-CLEBURNE AL-RANDOLPH AL-
1010 AM CST MON DEC 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RANDOLPH...SOUTHERN CLEBURNE AND EASTERN CLAY COUNTIES UNTIL 1100 AM
CST...

AT 1010 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DELTA TO BARFIELD TO 10 MILES SOUTHWEST OF ASHLAND...MOVING EAST
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAKE WEDOWEE...WEDOWEE...FOSTERS CROSS ROADS...MORRISON CROSS
  ROADS...RANBURNE...WOODLAND...HOLLIS CROSSROADS...CHALAFINNEE...
  MICAVILLE AND OFELIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3326 8526 3316 8602 3330 8590 3333 8580
      3353 8581 3366 8534
TIME...MOT...LOC 1610Z 252DEG 42KT 3352 8566 3341 8565
          3334 8567 3319 8590

$$

17
639 
WWUS54 KBMX 101630
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1030 AM CST MON DEC 10 2012

ALC027-101640-
/O.CAN.KBMX.SV.W.0292.000000T0000Z-121210T1700Z/
CLAY AL-
1030 AM CST MON DEC 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3326 8526 3322 8565 3323 8565 3330 8565
      3331 8564 3332 8565 3335 8565 3344 8555
      3360 8557 3366 8534
TIME...MOT...LOC 1630Z 252DEG 42KT 3362 8540 3349 8539
          3341 8543 3326 8562

$$

ALC029-111-101700-
/O.CON.KBMX.SV.W.0292.000000T0000Z-121210T1700Z/
CLEBURNE AL-RANDOLPH AL-
1030 AM CST MON DEC 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
RANDOLPH AND SOUTHEASTERN CLEBURNE COUNTIES UNTIL 1100 AM CST...

AT 1026 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ABERNATHY TO MORRISON CROSS ROADS TO LAKE WEDOWEE...MOVING EAST
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEDOWEE...RANBURNE...WOODLAND...GRAHAM...TENNANT...NAPOLEON AND BIG
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3326 8526 3322 8565 3323 8565 3330 8565
      3331 8564 3332 8565 3335 8565 3344 8555
      3360 8557 3366 8534
TIME...MOT...LOC 1630Z 252DEG 42KT 3362 8540 3349 8539
          3341 8543 3326 8562

$$

17
658 
WWUS54 KBMX 101652
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1052 AM CST MON DEC 10 2012

ALC029-111-101702-
/O.EXP.KBMX.SV.W.0292.000000T0000Z-121210T1700Z/
CLEBURNE AL-RANDOLPH AL-
1052 AM CST MON DEC 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH AND
SOUTHEASTERN CLEBURNE COUNTIES WILL EXPIRE AT 1100 AM CST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3326 8526 3322 8565 3323 8565 3330 8565
      3331 8564 3332 8565 3335 8565 3344 8555
      3360 8557 3366 8534
TIME...MOT...LOC 1652Z 252DEG 42KT 3369 8510 3356 8509
          3348 8513 3333 8533

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 8:19 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Dec 10, 8:19 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 AM CST MON DEC 10 2012

.UPDATE...

WILL BE ISSUING UPDATED FORECAST PRODUCTS MOMENTARILY...MAINLY JUST
TO FRESHEN UP TEMPS AND PRECIP TO ACCOUNT FOR ADVANCING FRONT.
PREVIOUS DISCUSSION IS REPEATED BELOW.

/61/

&&

.DISCUSSION...

RADAR IMAGERY AT 2 AM INDICATES A LINE OF SHOWERS AND THUNDERSTORMS
MOVING INTO NORTHWESTERN PORTIONS OF THE FORECAST AREA. THESE
SHOWERS AND THUNDERSTORMS ARE MOVING ALONG A COLD POOL AHEAD OF THE
MAIN FRONT. THE COLD FRONT AT THIS HOUR LOOKS TO STILL BE BACK ALONG
THE MISSISSIPPI RIVER LATEST OBS GREENVILLE AND VICKSBURG
MISSISSIPPI HAVE SOUTHERLY WINDS WITH DEWPOINTS IN THE 60S. AT UPPER
LEVEL...THE MAIN TROUGH IS STILL PIVOTING ACROSS THE PLAINS AND IS
FORECAST TO EJECT TO THE NORTHEAST THROUGHOUT THE DAY TODAY. THE
SHOWERS AND THUNDERSTORMS ENTERING THE AREA FROM MISSISSIPPI ARE
CURRENTLY WEAKENING WITH IR SATELLITE INDICATING WARM TOPS AND
LIGHTNING ACTIVITY HAS BEEN STEADILY DECREASING. EXPECT THIS
CONVECTION WILL CONTINUE A WEAKENING TREND THROUGHOUT THE EARLY
MORNING HOURS AS THE FIRST LOW LEVEL JET SURGE EXITS NORTHWARD. THE
QUESTION THEN BECOMES HOW MUCH INSTABILITY WILL WE HAVE FOR LATER
TODAY. TEMPERATURES AT 2 AM ARE STILL IN THE UPPER 60S AND LOW 70S.
THEREFORE...IT SHOULD NOT TAKE TOO MUCH WARMING TO INCREASE
INSTABILITY. ADDITIONALLY...CURRENT RADAR TRENDS SHOW THE
PRECIPITATION LIFTING OFF TO THE NORTHEAST. THEREFORE...IT APPEARS
THAT THE NORTHWESTERN AND WESTERN PORTIONS OF THE AREA WILL SEE ANY
APPRECIABLE PRECIPITATION BEFORE SUNRISE.

THE MODELS HAVE THE UPPER LEVEL JET PIVOTING ACROSS THE AREA. THE
LOCATION OF THE JET PUTS THE FORECAST AREA IN THE RIGHT ENTRANCE
REGION OF A 120 KT UPPER LEVEL JET. THE DIVERGENCE ALOFT WILL CAUSE
THE SURFACE LOW TO DEEPEN SLIGHTLY DURING THE DAY TODAY.
ADDITIONALLY...THE LOW LEVEL JET WILL INCREASE TO 45KTS AROUND 18Z
TODAY. THEREFORE...THE SHEAR AND SYNOPTIC SCALE SETUP WILL BE
FAVORABLE FOR SEVERE WEATHER. AS MENTIONED IN PREVIOUS DAYS
FORECAST...THE BIG QUESTIONS REMAINS WILL THERE BE ANY INSTABILITY
AVAILABLE. LAPSE RATES SHOULD STEEPEN SLIGHTLY AS THE MAIN UPPER
LEVEL TROUGH APPROACHES FROM THE WEST. HOWEVER...LAPSE RATES FROM
MODEL SOUNDINGS ARE STILL NEAR MOIST ADIABATIC. THEREFORE...THERE
SHOULD BE AT LEAST SOME INSTABILITY. THE NAM IS STILL THE MOST
AGGRESSIVE WITH SBCAPE VALUES AROUND 400-500 J/KG WITH THE GFS MUCH
WEAKER WITH ONLY 150-250 J/KG. OF NOTE...THE LATEST SPC RUC ANALYSIS
AND RUC13 ARE LEANING SOMEWHAT TOWARD THE MORE UNSTABLE NAM. LOOKING
AT MODELS THE PEAK TIME FOR SEVERE WEATHER ACROSS THE AREA LOOKS TO
BE AROUND NOON AS THE LOW LEVEL JET INCREASES AND PROVIDES FORCING
FOR CONVECTION TO FORM. MODELS SHOW THAT THIS FORCING WILL LIFT OUT
RATHER QUICKLY THIS AFTERNOON AS THE JET AND UPPER LEVEL TROUGH RACE
OFF TO THE NORTHEAST. THEREFORE...THE BEST LOCATIONS FOR SEVERE
WEATHER LOOK TO BE JUST NORTH OF THE I-59 CORRIDOR TO NEAR THE I-85
CORRIDOR. THE MAIN THREATS LOOK TO BE STRONG DAMAGING WINDS AND
HEAVY RAINFALL. EXPECT SOME LOCATIONS COULD SEE 1 TO 1.5 INCHES OF
RAINFALL. WITH RATHER DRY CONDITIONS THROUGHOUT THE FALL...DO NOT
EXPECT THE GROUND WILL BE ABLE TO ABSORB THIS PRECIPITATION. A BRIEF
TORNADO CAN NOT BE RULED OUT BUT WILL BE OF SECONDARY SIGNIFICANCE.

COLD AIR WILL MOVE IN BEHIND THE FRONT. TEMPERATURES AT 2 AM ACROSS
NEBRASKA AND KANSAS ARE IN THE SINGLE DIGITS AND TEENS. OF
COURSE...THIS AIRMASS WILL MODIFY BEFORE REACHING THE FORECAST AREA
BUT INTERESTING TO NOTE THE STRENGTH OF THE COLD AIR MOVING IN
BEHIND THE SYSTEM. THE FRONT SHOULD EXIT THE FORECAST AREA AROUND
03Z TONIGHT. MODELS HAVE BEEN TRENDING A LITTLE FASTER WITH THE
FRONT AND MOVED OUT THE PRECIPITATION A LITTLE SOONER THAN IN THE
PREVIOUS FORECAST. MODELS ARE STILL INDICATING THAT THE FRONT MAY
LINGER JUST TO THE SOUTHEAST OF THE CWA ON TUESDAY. THEREFORE...
EXPECT THE TEMPERATURE GRADIENT WILL BE RATHER SUBSTANTIAL ACROSS
THE CWA ON TUESDAY WITH LOWS RANGING FROM UPPER 20S ACROSS THE
NORTHWEST TO MID 40S ACROSS THE SOUTHEAST. MODELS STILL INDICATE A
RATHER ROBUST UPPER LEVEL WAVE MOVING IN ON WEDNESDAY. CONTINUED
POPS ACROSS THE SOUTHEAST WITH THE BOUNDARY POSSIBLY LINGERING JUST
TO THE SOUTH.

SURFACE HIGH PRESSURE WILL MOVE JUST TO THE NORTHEAST OF THE
FORECAST AREA AS THE UPPER LEVEL TROUGH AND FRONT FINALLY PUSH OF TO
THE EAST. THE LOCATION OF THE HIGH WILL SETUP A WEDGE ON THURSDAY
WITH COOLER TEMPERATURES ACROSS THE EAST AND WARM TEMPERATURES
ACROSS THE WEST WITH SOME WEAK CAD ACROSS THE APPALACHIAN MOUNTAIN.

SURFACE FLOW WILL BECOME MORE SOUTHERLY MOVING INTO THE WEEKEND AS
THE HIGH MOVES OFF TO THE EAST AND THE NEXT SYSTEM APPROACHES FROM
THE WEST. CONTINUED CHANCE POPS FOR MUCH OF THE WEEKEND WITH THE GFS
AND ECMWF REMAINING IN GOOD AGREEMENT WITH A COLD FRONT AND UPPER
LEVEL TROUGH MOVING ACROSS THE AREA. BEYOND THIS PERIOD...MODELS
SHOW THAT A BOWLING BALL TYPE TROUGH WILL MOVE IN QUICKLY BEHIND THE
FRONT WITH SOME COOLER AIR IN PLACE....BUT HAVE A SLIGHTLY DIFFERENT
EVOLUTION THAN PREVIOUS RUNS. WILL HAVE TO CONTINUE TO MONITOR THIS
SYSTEM AS WE APPROACH MID DECEMBER.

MA

&&

.AVIATION...
12Z TAF DISCUSSION.

INITIAL PRE-FRONTAL ACTIVITY OVER NORTHERN HALF OF STATE AT 12Z
CONTAINS VERY FEW LIGHTNING STRIKES. MAIN CONCERN IS DEVELOPING
STORMS ALONG THE ACTUAL SURFACE FRONT IN CENTRAL MS THAT WILL BE
TRAINING NORTHEAST DURING THE MORNING HOURS. HAVE ATTEMPTED TO TIME
TSRA AND IFR CONDITIONS WITH ACTIVITY ASSOCIATED WITH THIS LINE AS
PREDOMINANT IN TAF SITES. BEHIND MAIN LINE OF STORMS WILL BE
EXTENDED PERIOD OF RA AND MVFR CIGS WITH IMPROVING CONDITIONS AFTER
00Z. STEFKOVICH

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Dec 10, 7:01 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 AM CST MON DEC 10 2012

ALZ011>015-017>050-111315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
701 AM CST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
TODAY...GENERALLY BETWEEN THE INTERSTATE 20 CORRIDOR SOUTH TO
NEAR THE INTERSTATE 85 AND HIGHWAY 80 CORRIDOR. THE MAIN THREAT
WILL BE DAMAGING WIND...BUT A BRIEF TORNADO WILL BE POSSIBLE.

STORMS SHOULD INTENSIFY BY 10 AM AND BEGIN A WEAKENING PROCESS BY
4 PM. A COLD FRONT MOVES THROUGH THE AREA THIS EVENING AND ENDS
ALL RAIN AND THE SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY TODAY.

75

In the hours before

Local storm report, Dec 10, 5:36 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 AM CST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     TSTM WND DMG     2 WNW BIRMINGHAM        33.54N 86.83W
12/10/2012                   JEFFERSON          AL   BROADCAST MEDIA

            SEVERAL REPORTS OF HOUSES DAMAGED AROUND THE 1300 BLOCK
            OF 24TH AVE NORTH IN BIRMINGHAM. ROOFS OFF HOUSES AND A
            COMMERCIAL STRUCTURE. ALSO POWER LINES DOWN. POSSIBLE
            TORNADO.

&&

AG
Special weather statement, Dec 10, 5:42 AM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 AM CST MON DEC 10 2012

ALZ018>021-026-027-101230-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ETOWAH AL-ST. CLAIR AL-TALLADEGA
AL-
542 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLADEGA...EASTERN ST.
CLAIR...EASTERN ETOWAH...NORTHERN CLEBURNE...CHEROKEE AND CALHOUN
COUNTIES UNTIL 630 AM CST...

AT 537 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF REECE CITY
TO RAINBOW CITY TO RAGLAND TO PELL CITY...AND MOVING NORTHEAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  RAINBOW CITY...
  GADSDEN...
  HOKES BLUFF...
  SAKS...
  LITTLE RIVER CANYON NATIONAL PRESERVE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3415 8542 3380 8537 3356 8632 3371 8623
      3421 8602 3421 8585 3425 8584 3424 8582
      3426 8580 3426 8578 3437 8566 3438 8563
      3443 8559 3449 8558 3453 8551
TIME...MOT...LOC 1142Z 239DEG 38KT 3417 8596 3399 8604
          3376 8613 3362 8621

MA
Special weather statement, Dec 10, 7:02 AM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 AM CST MON DEC 10 2012

ALZ021-027-028-101330-
CLAY AL-CLEBURNE AL-TALLADEGA AL-
702 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TALLADEGA...EXTREME
SOUTHWESTERN CLEBURNE AND NORTHERN CLAY COUNTIES UNTIL 730 AM CST...

AT 657 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WALDO...
  GRANT TOWN...
  ANNISTON METRO AIRPORT...
  MOUNT CHEAHA...
  IRONATON...

&&

LAT...LON 3334 8614 3347 8618 3359 8586 3358 8579
      3356 8579 3355 8578 3342 8573
TIME...MOT...LOC 1302Z 250DEG 35KT 3343 8608
Special weather statement, Dec 10, 8:02 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 AM CST MON DEC 10 2012

ALZ030>032-101430-
GREENE AL-HALE AL-SUMTER AL-
802 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER...SOUTHWESTERN
HALE AND SOUTHERN GREENE COUNTIES UNTIL 830 AM CST...

AT 800 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR THE UNIVERSITY OF WEST ALABAMA...OR NEAR
LIVINGSTON...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COATOPA...
  BLUFFPORT...
  DUG HILL...
  TISHABEE...
  THORNHILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3282 8788 3253 8768 3252 8782 3254 8782
      3255 8784 3254 8785 3251 8784 3252 8791
      3251 8793 3247 8827 3260 8831
TIME...MOT...LOC 1402Z 246DEG 47KT 3255 8816
Special weather statement, Dec 10, 8:49 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
849 AM CST MON DEC 10 2012

ALZ030-031-039-101515-
GREENE AL-MARENGO AL-SUMTER AL-
849 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER...NORTHWESTERN
MARENGO AND SOUTHERN GREENE COUNTIES UNTIL 915 AM CST...

AT 847 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR YORK...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DEMOPOLIS...
  COATOPA...
  BLUFFPORT...
  DUG HILL...
  TISHABEE...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3271 8791 3246 8780 3238 8825 3254 8829
TIME...MOT...LOC 1449Z 245DEG 40KT 3249 8822
Special weather statement, Dec 10, 9:15 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 AM CST MON DEC 10 2012

ALZ025-027-028-035-036-101600-
CHILTON AL-CLAY AL-COOSA AL-SHELBY AL-TALLADEGA AL-
915 AM CST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...
SOUTHEASTERN SHELBY...NORTHERN COOSA...SOUTHWESTERN CLAY AND
NORTHEASTERN CHILTON COUNTIES UNTIL 1000 AM CST...

AT 912 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WILSONVILLE TO BLUE SPRINGS
TO LAY LAKE DAM...AND MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  TALLADEGA SPRINGS...
  WEOGUFKA...
  SYLACAUGA...
  STEWARTVILLE...
  GOODWATER...

&&

LAT...LON 3311 8593 3311 8597 3309 8598 3309 8601
      3297 8601 3289 8608 3297 8664 3309 8657
      3321 8655 3325 8592
TIME...MOT...LOC 1515Z 271DEG 27KT 3322 8647 3306 8649
          3298 8656

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 1:55 AM CSTSpecial Weather StatementBMXFayette, Lamar, Marion, Pickens65 min
Dec 10, 4:38 AM CSTSpecial Weather StatementBMXGreene, Sumter52 min
Dec 10, 5:01 AM CSTSpecial Weather StatementBMXEtowah44 min
Dec 10, 5:42 AM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Etowah48 min
Dec 10, 7:02 AM CSTSpecial Weather StatementBMXTalladega28 min
Dec 10, 8:02 AM CSTSpecial Weather StatementBMXSumter28 min
Dec 10, 8:18 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Sumter27 min
Dec 10, 8:22 AM CSTAreal Flood AdvisoryBMXGreene, Hale, Sumter3 hr
Dec 10, 8:49 AM CSTSpecial Weather StatementBMXSumter26 min
Dec 10, 9:15 AM CSTSpecial Weather StatementBMXCoosa45 min
Dec 10, 9:59 AM CSTSpecial Weather StatementBMXDallas31 min
Dec 10, 10:05 AM CSTSevere Thunderstorm WarningBMXDallas25 min
Dec 10, 10:10 AM CSTSevere Thunderstorm WarningBMXAutauga, Lowndes35 min
Dec 10, 10:29 AM CSTSevere Thunderstorm WarningBMXDallas31 min
Dec 10, 10:47 AM CSTSpecial Weather StatementBMXElmore43 min
Dec 10, 11:06 AM CSTSpecial Weather StatementBMXMarengo24 min
Dec 10, 12:16 PM CSTSpecial Weather StatementBMXDallas44 min
Dec 10, 12:28 PM CSTSpecial Weather StatementBMXLowndes47 min
Dec 10, 1:07 PM CSTSpecial Weather StatementBMXElmore, Montgomery53 min
Dec 10, 1:13 PM CSTSevere Thunderstorm WarningBMXElmore, Lowndes, Montgomery47 min
Dec 10, 1:41 PM CSTSevere Thunderstorm WarningBMXBullock, Lee, Macon, Tallapoosa64 min
Dec 10, 1:55 PM CSTTornado WarningBMXMacon22 min
Dec 10, 2:37 PM CSTSpecial Weather StatementBMXBarbour23 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.